Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes black patches on the face?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8095 Questions

default
Posted on Thu, 19 Apr 2018 in Skin Hair and Nails
Question: Some area of my face skin has black patches. I used to not have it before. The remaining face skin is soft smooth and young. Please help in removing black patches and getting soft smooth and young skin. Please let me know of any cream that I can apply
doctor
Answered by Dr. Kakkar S. 29 minutes later
Brief Answer:
remedy for melasma

Detailed Answer:
Hello. thank you.
I am Dr. kakkar (Dermatologist and Venerelogist). I have noted your concern.
Perhaps you have Melasma.
I suggest you to use a broad spectrum sunscreen (spf 50+) throughout the day. Reapply every 2 -3 hours.
At night you may use a kojic acid, hydroquinone, arbutin preparation e.g either Radant Lite cream, Depiwhite cream or Kojiglo forte cream for overnight application on black spots/ patches.
Use an exfoliating face wash containing alpha Hydroxy Acids like glycolic acid e.g either AHA Glow face wash or Tone n Glow face wash.
These are prescription medications and can have side effects like redness, irritation therefore i suggest you to use them under supervision and follow up of your local practitioner.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 8 hours later
Currently, I am applying tretinoin cream.
doctor
Answered by Dr. Kakkar S. 5 hours later
Brief Answer:
Regarding pigmentation

Detailed Answer:
Hi.

tretinoin cream is not specifically for the pigmentation.

Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kakkar S. 48 minutes later
Can I apply tretinoin along with the creams you advised

Also, as I am just 26, my face skin is tender. But these dark patches are not tender and spoiling my appearance. Please help
doctor
Answered by Dr. Kakkar S. 5 hours later
Brief Answer:
Regarding pigmentation on face

Detailed Answer:
hi.

Tretinoin cream makes the skin slightly senstive and prone to irritants..Therefore I suggest you to stop tretinoin cream while you are using the skin lightening creams

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Kojic acid

doctor1 MD

Hi I am 29 years old female and i am seeing slanting black lines from sides of my nose? Please see attached pics. What are these? I am worried as this is quite visible.

doctor1 MD

Hello sir, I am XXXXXXX XXXXXXX having a problem of Acne on the sides of chin. I used to have this problem before my marriage. now again having the same Acne problem on both sides of the Chin. and having black marks and pain on the skin . Could...

doctor1 MD

hi this is ravi from ranchi,i am a boy 27 yr old,with Wheaties complexion ,earlier i was using bright cream a combination of hydroqunion and kojic acid,i notice changes after applying this cream but restore to normal complexion, i heard about malaglow and want to know about it more,my skin type is oily,can i use this cream(malaglow)?

doctor1 MD

my wife used hydroquinone tretinoin and mometasone furoate cream for 1 month for melasma on her cheeks along with a sun screen lotion. It was prescribed by a dermatologist and there was very good results within 2 weeks. After 1 month's treatment as per doctors advice the above said hydroquinone cream as reduced to alternate days with addition of kojic acid dipalmitate (alternate days). But after 10 days, the dark spots have started to appear. Kindly let me know whats the reason for this reappearance. Please advise us a suitable remedy. Venkat